I am a 34 year old healthy male who recently got out of a long term relationship. I have had three sexual partners in the past six months all unprotected (I know not smart however they all got tested prior us having sex). Three week ago I had something going on with my penis. At first it looked like extremely dry skin with white dry skin covering most of my penis shaft and it started flaking. It did NOT hurt or was not uncomfortable in any way. I put a ton of Neosporin on it which might have irritated the skin. A day later, a red dry rash started appearing on my penis shaft and underside of penis. I also had it around the pubic region of my penis. I freaked out and ran to the doctor (Who specializes in STD's) who said it is NOT herpes or an STD instead is dry skin. He perscribed me a steroid cream which hasn't done much. I have been applying vasoline to it daily and nothing is making it better. I am freaking out that I might have Herpes or another STD, however from reading all of the symptoms of Herpes, I do NOT have any painful blisters and they do not hurt nor have they pussed in any way. It is basically just a dry red scaly looking skin on my penis shaft and underside. When I leave it alone, it starts to dry up and the skin looks like it is trying to heal itself. Could this be Skin Ezcema, a reaction from the overdose of Neosporin? Or the dreaded Herpes virus (I pray to god it is not). Please help me!!!! This has been going on for three weeks and nothing is getting better.
Thank you for your advice greatly appreciated. Here I can email you a picture of my condition if that helps:
Hello, Thanks for your response. To answer your question. No I do not have itching. It does NOT hurt in any way. It does not burn when I pee. Basically three weeks ago I went on vacation to St. Barths I shaved my pubic region before my trip, then I started noticing a red rash on the shaft of my penis and the area above the penis. I also had red rash (kind of like small red dots on my inner thighs. I applied a ton of neosporin on the shaft and this area. My skin then became extremely dry and iritated and white dry skin was flaking everywhere. I laid off of the neosporin and applied lotrimin as I thought it could be a fungal infection or jock itch it did not work. I ran to my GP who also specializes in STD's he took a quick look and immediately ruled out herpes of another disease and perscribed me a steroid cream for two days two times a day. It did not work. Now whats left is a red scaly scab or raw area in the center of my penis shaft about one inch long and the underside of my penis is very red and scaly and the skin looks like it is peeling off. I have had three unprotected sexual partners in the past three months so I immediately thought it could be an STD. I also could be psyching myself out. Do my symptoms appear as it could be herpes? Should I continue on the steroid cream or just leave it alone and apply daily lotion? I did not have any of the typical Herpes sypmptoms (i.e. flu like symptoms, swollen lymph nodes, pain in groin or urinating). Please get back to me so I can have peace of mind. Thank you!!!
Thanks for the detail reply . Appreciate it . The photograph you have sent me is also very clear and helpful in advising you .Your symptoms and signs are suggestive of an irritant contact dermatitis ( a form of an eczema) . There is no sign of Herpes definitely . Please do not worry . I would suggest you should apply Cortaid cream on the area twice a day to give you relief on the affected area . Apply it for a period of 10 days .DO NOT RATE THE ANSWER TILL YOU ARE SATISFIED . I would be pleased to answer your query till you get a complete satisfactory response. Please note that my Goal is to provide you with Excellent serviceIf you are pleased with the answer , you can consider a positive feedback . Do remember also to Leave a Rating for my answer as that is the only way I am credited for the work . Remember my Goal is to provide you with Excellent Service. If you have any questions, Please do ask them as I would be pleased to answer you till you get a complete satisfactory response.
I would be happy to help you with any other question in the future